MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG40012UX
Medical Device Problem Codes Inflation Problem (1310); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent to treat a moderately tortuous, severely calcified lesion with 90% stenosis in the mid circumflex (cx) artery.The device was inspected with no issues.Negative prep was performed with no issues.The lesion was pre-dilated with a 4.0mm non-medtronic intravascular lithotripsy (ivl) balloon and a 2.5mm balloon.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was not used.It was reported that the balloon failed to expand under the stent.It was detailed that at first a longer stent was attempted to be used but was unable to cross the lesion.Therefore, two shorter stents were to be used.The onyx frontier stent was the first stent to be placed but during deployment the distal part of the stent deployed, but the balloon would not fully inflate at the proximal end.It was stated that it was like the balloon had ruptured.The non-medtronic inflation device was evaluated and tried multiple tim es with no success.The stent balloon was removed, and other balloons were used to inflate the stent to a fully opposed level within the artery with no issues.The stent balloon was evaluated once removed and the balloon worked.No rupture was reported.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: 14 atm of inflation pressure was applied.The inflation device was successfully used with other balloons.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device was returned for analysis.The device returned with balloon folds expanded.There was no evidence of necking on the proximal balloon bond/distal inflation lumen.The balloon passed negative prep.The balloon was inflated to 12 atm and maintained pressure.The balloon deflated with no issues noted.No other deformation evident to the remainder of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19085928
Report Number9612164-2024-01721
Device Sequence Number17927316
Product Code NIQ
UDI-Device Identifier00763000511647
UDI-Public00763000511647
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2026
Device Model NumberONYXNG40012UX
Device Catalogue NumberONYXNG40012UX
Device Lot Number0011810495
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by ManufacturerNot provided
04/22/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date04/19/2024
05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale